MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® O2 HUMIDIFIER; STERILE WATER FOR INHALATION USP BOTTLE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)

SMITHS MEDICAL, ASD, INC. PORTEX® O2 HUMIDIFIER; STERILE WATER FOR INHALATION USP BOTTLE; HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Catalog Number 0552
Medical Device Problem Codes Break (1069); Gas Output Problem (1266)
Health Effect - Clinical Codes Death (1802); Hypoxia (1918); Myocardial Infarction (1969)
Date of Event 02/08/2018
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient was admitted to hospital care and patient later expired.The device a portex® o2 humidifier; sterile water for inhalation usp bottle was in the patient's home for "first aid" use.It was further reported that "on (b)(6) 2018 the son-in-law was called by the nurse of his mother-in-law, because she suffered a heart attack.When he arrived at her, she breathed heavily.He wanted to supply her with oxygen [using the device], but the oxygen did not come out of the oxygen goggles, but came off at the coupling piece (adapter) of the humidifier bottle because it was broken.The hospitalization following the event will at least make the assessment a serious event, regardless of whether the heart attack itself or the lack of oxygen was the reason." the original complaint information received was that the patient's subsequent death was "beyond doubt unrelated to the event".

Brand Name
PORTEX® O2 HUMIDIFIER; STERILE WATER FOR INHALATION USP BOTTLE
Common Device Name
HUMIDIFIER, RESPIRATORY GAS, (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7630832
Report Number3012307300-2018-02512
Device Sequence Number13918690
Product Code BTT
UDI-Device Identifier50351688600118
UDI-Public50351688600118
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number0552
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;